Heavy Rain, El Paso
- When
- June 15, 2:20 PM MST to 3:20 PM MST
- Where
- El Paso County, 6 mi NNE of Falcon
- Reported by
- Trained Spotter
- Coordinates
- 39.010, -104.577
Trained spotter reported 2.15 inches of rain NNE of Falcon fell within the past hour.
An area of very heavy rainfall occurred across portions of northern El Paso County during the afternoon and evening hours of June 15th. Reports of over 2 inches of rain fell within a 2 hour time period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
An area of very heavy rainfall occurred across portions of northern El Paso County during the afternoon and evening hours of June 15th. Reports of over 2 inches of rain fell within a 2 hour time period. No reports of damage or flash flooding were relayed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 15, 2:07 PM MST, 13 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 307 PM MDT Sat Jun 15 2019 .SHORT TERM...(This evening through Sunday) Issued at 307 PM MDT Sat Jun 15 2019 Widespread precipitation is expected to continue through most of the overnight hours over the Plains. A mid-level meso-low will be stationed over the far southeastern Plains, which is one of the mechanisms causing lasting showers and thunderstorms. Overnight low temperatures are expected to be right around seasonal, with lows in the low 50s over the plains, the 40s over the San Luis Valley (SLV) and upper Arkansas River Valley (Upper Ark), and in the 30s over the mountains. Sunday afternoon the primary weather risk will be flash flooding over burn scars. The thunderstorms that develop over the mountains are expected to remain below severe criteria, but the rainfall rates could cause flash flooding. Thunderstorms are not anticipated over the plains, since the fresh rainfall that is expected tonight should keep the atmosphere stable. High temperatures are expected to remain below average with temperatures over the plains spanning the upper 70s and low 80s, the SLV and Upper Ark spanning the 70s, and the mountains remaining in the 40s to 50s. .LONG TERM...(Sunday night through Saturday) Issued at 307 PM MDT Sat Jun 15 2019 Sunday night through Tuesday...Upper low develops over southern CA late Sunday night, strengthens through the day Mon, then the upper trough axis sweeps to the east across Colorado on Tue. An abundance of available low and mid level moisture, combined with sw flow aloft meeting a disturbance to the north of the state, will provide ample dynamics to tap into the fuel for widespread showers and storms along the eastern mts both Mon and Tue. Plenty of cloud cover is expected to keep the high temps from warming too quickly, with readings in the 70s to around 80F for most areas forecast. Wednesday through Friday...The upper flow becomes more westerly as the upper trough axis swings east early Wed morning. Convection chance drop off o just isolated to low end scattered during the aftn and eve each day, and mainly tied to the higher terrain. Max temps will be on the increase as well, with highs in the 70s to near 80F for the high valleys, and 80s to around 90F for the plains. A cold front is forecast to drop south across the eastern plains Fri night. Saturday...The passage of the cold front will bring low chances for pcpn to all of the forecast area on Sat, and slightly cooler temps. Look for highs in the 70s for the high valleys, and mid 70s to mid 80s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 307 PM MDT Sat Jun 15 2019 Showers and thunderstorms will continue over KCOS and KPUB throughout the rest of the evening. The storms near KALS will dissipate during the early evening hours. Tomorrow, thunderstorms will develop again, but mainly over the mountains. KALS will see thunderstorms in the vicinity, but KCOS and KPUB should remain clear. KCOS and KPUB will see gusty southeasterly winds during the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday afternoon for COZ065>068-070-071. Flash Flood Watch until 11 PM MDT this evening for COZ072-074- 077>079-087. && SHORT TERM...SKELLY LONG TERM...MOORE AVIATION...SKELLY
Hazardous Weather Outlook National Weather Service Pueblo CO 1109 AM MDT Sat Jun 15 2019 COZ058>089-093>099-161300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1109 AM MDT Sat Jun 15 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected to develop across the higher terrain through the afternoon, with storms spreading east across the immediate adjacent plains then continue out across the far southeast Plains late this afternoon and evening. Locally heavy rainfall will be possible today, especially across the lower eastern slopes of the southern mountains and the southeast Plains. This will lead to the potential for flash flooding, especially if the heavy rain falls across the newer burn areas of the Spring, Junkins and Hayden Pass burn scars. Other storm threats today will be frequent cloud to ground lighting, gusty outflow winds up to 45 mph and small hail. However, one or two strong to severe storms will be possible across the far southeast Plains, with hail to near 1 inch in diameter and wind gusts to near 60 mph possible. Fast and high flows in area creeks, streams and rivers will continue across the area today, with the potential for flooding, especially in the southwest mountains, portions of the San Luis Valley, and along the Upper Arkansas River Valley, generally west of the Pueblo Reservoir. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms are expected across the area from Sunday into Tuesday, with the greatest chance for storms over the eastern mountains. Lightning, small hail and gusty outflow winds will be possible with any thunderstorm through the weekend and into early next week. Heavy rainfall and flash flooding will also be possible each day across the entire region, with the greatest risk across the eastern mountain burn scars. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible across the southeast Plains this afternoon and evening, and in the southwest mountains, portions of the San Luis Valley and the Upper Arkansas River Valley through tonight. SKELLY/27
Special Weather Statement National Weather Service Pueblo CO 214 PM MDT Sat Jun 15 2019 COZ081-083-085-152045- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 214 PM MDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...SOUTH CENTRAL TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 245 PM MDT... At 214 PM MDT, Doppler radar was tracking a strong thunderstorm near Canon City, or 27 miles north of Junkins Burn Scar, moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Canon City. LAT...LON 3845 10516 3848 10524 3867 10514 3856 10493 TIME...MOT...LOC 2014Z 217DEG 11KT 3852 10516 KTS
Special Weather Statement National Weather Service Pueblo CO 223 PM MDT Sat Jun 15 2019 COZ074-087-088-152100- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 223 PM MDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND NORTHWESTERN LAS ANIMAS COUNTIES UNTIL 300 PM MDT... At 223 PM MDT, Doppler radar was tracking a strong thunderstorm near La Veta, or 10 miles northeast of Indian Creek on the southeastern Spring Brun Scar, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Veta. LAT...LON 3744 10499 3753 10506 3765 10489 3749 10468 TIME...MOT...LOC 2023Z 241DEG 8KT 3751 10494 KTS
Special Weather Statement National Weather Service Pueblo CO 232 PM MDT Sat Jun 15 2019 COZ074-088-152115- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 232 PM MDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 315 PM MDT... At 232 PM MDT, Doppler radar was tracking a strong thunderstorm near Raton Pass, or 8 miles south of Trinidad, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Starkville and Raton Pass. LAT...LON 3709 10458 3720 10439 3699 10426 3699 10451 TIME...MOT...LOC 2032Z 241DEG 8KT 3706 10445 KTS
Special Weather Statement
National Weather Service Pueblo CO
300 PM MDT Sat Jun 15 2019
COZ085-086-089-152145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
300 PM MDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 345 PM
MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Hanover, or 29 miles northeast of Pueblo, moving
southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Boone and Pueblo Depot.
LAT...LON 3861 10405 3852 10405 3852 10386 3845 10369
3815 10424 3846 10451 3869 10425
TIME...MOT...LOC 2100Z 314DEG 20KT 3855 10422
KTSSpecial Weather Statement National Weather Service Pueblo CO 301 PM MDT Sat Jun 15 2019 COZ087-152145- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- 301 PM MDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO COUNTY UNTIL 345 PM MDT... At 301 PM MDT, Doppler radar was tracking a strong thunderstorm near Walsenburg, or 15 miles east of Spring Burn Scar south of Highway 160 in Huerfano county, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Walsenburg. LAT...LON 3746 10486 3753 10499 3783 10483 3763 10454 TIME...MOT...LOC 2101Z 219DEG 9KT 3756 10485 KTS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 6 NNE FALCON 39.01N 104.58W
06/15/2019 M2.15 INCH EL PASO CO TRAINED SPOTTER
&&The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Trained spotter reported 2.15 inches of rain NNE of Falcon fell within the past hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839353.